... a lot of bone pain. At first I was put on 200mg ER daily and it was great. But one day I was working outside in the cold and hurt so bad... I had heard over the years that you could break an ER pill and it will fast act. I tried it and it was so helpful. For the first year after I started that I took half at 10am and half at 5 pm. The next year I started no longer feeling the affects so I started taking both halves at once at the same times each day. Once I got to 400mg I quickly wanted more. By the end of that upcoming year I was buying pills online as well as my regular script from my doctor. It started out at 180 pills of 50mg a month. Now after 5 years of use, I am buying 3-4 (180) 100mg pills a month online plus my regular script. I now start my day at 7am with 400mg and usually by 10am I do another 400mg then 2pm 6pm and 9pm. Sometimes I bump up to 500mg a dose. I did quit cold for a month simply because I couldn't afford it. I am up to $500 a month just on Tramadol. As I age my blood disorder increasingly deteriorates my body. I have become basically disabled due to my seizure disorder (was diagnosed as a result of my blood issues NOT the Tramadol). I now have money issues that I never used to have. I suffered terrible when I quit, it took 2 weeks to get past the withdraw, but the depression stayed with me... So I started again. I honestly feel much better using... I hate admitting that, but it is true. My honest issue is I simply hate the money involved and I hate the addiction. I know it is there, I can finally admit that. I don't like the anxiety of always needing it. Plus I worry about eventually ODing. It has yet to happen, but I know that as my tolerance increases the risk is there. Any suggestions??? I already know I gotta quit, but how and make it stick?
You MUST come clean to your doctor please? Tramadol is one of the worst of all, & do not stop it suddenely as it can cause seizures. Tell your doctor you have this problem & have him help you with either an inpatient program for addiction or out patient, but you definately need the help. I am sure others will pick up this question & give you a better answer, but please hang in here please! I am so worried for you. If youwould tell your physician the same as you told us here, I am sure he would help you...
I agree with all Mary has advised you! We dont judge here and you made the first step by posting this and telling someone. I also agree that going to your doctor and explaining all that you told us here will be of great help to you! You cannot do this alone and doctors are used to this type of addiction,along with many others,it is so easily fall into,dont be so hard on yourself,many here are in the same boat as you and we understand how you feel!!
You just need to get to your doc asap and spill everything out to him/her,you wont be brushed away,he/she can give you the help you need and also stopping cold turkey is a definite no-no,so you need help with tapering and your doc can help you with that!!
Also your worries about depression when you come off the pills or when you are tapering,your doc can suggest something that will help with that!!
You are not alone hun and you did great by reaching out,so the next step is to your docs office and be as open and truthful as you were here,you will get the help you need!!
I wish you the very best of luck with this,you will and can do this!!!
Take care and be safe my friend!!
You've come to the right place, and welcome!!
Tramadol has a unique quality to it, it acts like an SNRI, serotonin, norepinephrine reuptake inhibitor. You may need an SNRI while tapering off of Trams.
Ask your doc about prescribing one for you, but be careful with your diet, as many snri's can cause one to crave sugar and carbs!! You won't need the snri for a long period of time, but it should help greatly with tapering.
My friends Mary and puckiemull have given you good advice!!
Stay with us, please, let us know how you are doing?
Best wishes to you,
Hi, i really sympathise with you situation, unfortunately i have been there myself. I also hid the addiction and told no one. I think my family started to get suspicious about my health when i lost more than 2 stone while taking the tramadol. They never imagined why i had lost the weight though. Eventually i confided in an unlikely friend and got a lot of support from this person which is probably why i am still here today(?). I was taking 1000mg a day at my worst, and i understand how great they make you feel. Again i am ashamed to admit this but i did feel really good. While i was on the tramadol i had stopped drinking, which before i had done every day for my whole life (since 13 y/o). I was caught in the grips of addiction for about 2 + years. Long story short, i did manage to get off them, so it can be done! I tapered down to 400mg a day but couldn't get lower than that, so stopped cold turkey from there. I took 2 weeks off work, which i needed.
Those 2 weeks were pretty bad but i got through it, and i know you can too! I think Mary's suggestion of getting help with this is definitely warranted, i would just warn you that some doctors really don't understand the dangers of tramadol and are quite unsympathetic. I don't know where you live? I am in England and we have 'drug and alcohol' services here which are free and can help you get off the tablets and offer a great deal of support. Do you think you are ready to stop now? I have suggestions which can help you through your journey...
I did call my family physician and make an appointment for the 29th. It was the first available. I hope to have the courage to print my post and move forward with this. I am trying to move forward while I feel motivated to make a change.
Thank you all so much for support!!! Ya'll are helping give me courage to do this!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Oct 2010 • 1 answer
Updated 26 Sep 2013 • 4 answers
Updated 8 Oct 2015 • 1 answer
Updated 15 Dec 2015 • 5 answers
I am trying to wean myself off tramadol, I take 350 mg a day and have been taking the drug for over?
Updated 22 Jan 2018 • 1 answer